South Dakota, 2005Tornado in South Dakota, June 13, 2005
June 13, 2005 · NWS ABR · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 13, 2:40 PM CST, 11 minutes earlier.
Area forecast discussion, Jun 13, 2:40 PM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
340 PM CDT MON JUN 13 2005
.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
STRONG UPPER LOW WILL MAKE ITS WAY SLOWLY ENE OUT OF THE AREA
THROUGH THE DAY TUESDAY. BREAKS IN THE CLOUDS SE IN THE CWA ALONG
WITH INCREASED INSTABLITY WILL CONTINUE TO ALLOW SCT TSRAS TO
DEVELOP OVER THIS AREA WITH SOME POSSIBLY SEVERE. OTHERWISE...THE
LARGE AREA OF WRAPAROUND RAIN WILL CONTINUE ACROSS MUCH OF THE CWA
THROUGH THIS EVENING AND THEN SLOWLY PUSH EAST AFTER MIDNIGHT
THROUGH TUESDAY. THE RAIN SHOULD BE OVER IN FAR NE AND WC MN BY TUES
EVENING. WILL KEEP THE FLOOD WATCH GOING THROUGH TONIGHT ACROSS THE
CWA. OTHERWISE...WINDS WILL BE STRONG FROM THE N TO NW THROUGH THE
NIGHT AND TUESDAY. EXPECT CLOUDS TO BREAK UP THROUGH THE DAY FROM W
TO E ACROSS THE CWA ON TUESDAY. THE MDLS AGREE REALLY WELL THROUGH
THE SHORT TERM BRINGING UPPER RIDGING INTO THE CENTRAL PART OF THE
US AND HOLDING IT IN. THUS...TUESDAY NIGHT THROUGH THURSDAY NIGHT
SHOULD BE DRY WITH CLEAR TO P/C SKIES AND MORE SUMMERLIKE TEMPS.
.LONG TERM...FRIDAY THROUGH MONDAY
LARGE UPPER RIDGE IN PLACE OVER THE CENTRAL US THROUGHOUT THE ENTIRE
LONG RANGE. HAVE AN UPPER TROUGH IN PLACE TO THE NORTH OVER NORTHERN
ALBERTA AND ANOTHER ONE OF THE SHORE OF THE WEST COAST. A WEAK AREA
OF SURFACE LOW PRESSURE DEVELOPS TO THE EAST OF THE ROCKIES
ASSOCIATED WITH THE LARGE UPPER TROUGH OVER CANADA. THIS SETS UP
SOUTHERLY FLOW AT THE SURFACE AND IN THE LOWER LEVELS THROUGHOUT
MUCH OF THE THIS UPCOMING WEEKEND. WITH FLOW OFF THE GULF HAVE SOME
MOISTURE ADVECTION INTO THE REGION THROUGH THE WEEKEND. ALSO HAVE A
WEAK LLJ DEVELOPING FRIDAY AND SATURDAY NIGHTS. NOT A LOT OF LIFT IS
AVAILABLE THROUGHOUT THE REGION UNDER THE LARGE UPPER RIDGE...SO
HAVE OPTED TO KEEP THE FORECAST DRY FOR NOW. LOOKS LIKE THE BEST
CHANCE OF PRECIP/THUNDERSTORMS WILL BE FURTHER NORTH ACROSS CANADA
IN THE VICINITY OF THE UPPER LOW. TEMPERATURES LOOK ON TRACK...WITH
SOME PRETTY WARM WEATHER EXPECTED THROUGHOUT THE EXTENDED. H85 TEMPS
SOAR INTO THE LOWER 20S TO UPPER 20S BY THE END OF THE WEEKEND. WITH
PLENTY OF SUNSHINE AND GOOD MIXING EXPECT MOST SITES TO TOP OUT IN
THE 80S TO LOWER 90S BY THE WEEKEND INTO THE BEGINNING OF NEXT WEEK.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...FLOOD WATCH THROUGH 4 AM CDT TUESDAY MORNING.
MN...FLOOD WATCH THROUGH 4 AM CDT TUESDAY MORNING.
&&
MOHR/ALBRECHT
Hazardous weather outlook, Jun 13, 4:46 AM CST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
546 AM CDT MON JUN 13 2005
MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-141045-
BIG STONE-BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL-
DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-LYMAN-
MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-TRAVERSE-
WALWORTH-
546 AM CDT MON JUN 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH
CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE
AND TRAVERSE COUNTIES IN MINNESOTA.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL PERSIST TODAY AND TONIGHT.
HEAVY RAINFALL IS OF PRIMARY CONCERN TODAY WITH MUCH OF THE GROUND
ACROSS CENTRAL AND NORTHEAST SOUTH DAKOTA ALREADY SATURATED FROM
RAINFALL OVER THE PAST WEEK. A FLOOD WATCH IS IN EFFECT FOR ALL OF
THE FORECAST AREA THIS MORNING THROUGH TUESDAY AFTERNOON.
RIVER FLOODING ALONG THE JAMES...ELM...AND MAPLE RIVERS CONTINUES.
FLSABR CONTAINS THE LATEST INFORMATION ON THIS SITUATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
RIVER FLOODING ALONG PORTIONS OF THE JAMES AND ELM RIVERS IS EXPECTED
TO CONTINUE INTO TUESDAY.
THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY NIGHT OVER NORTH CENTRAL
SOUTH DAKOTA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
DORN
In the hours before
Special weather statement, Jun 13, 1:36 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
236 PM CDT MON JUN 13 2005
SDZ019-020-022-132035-
CLARK-CODINGTON-HAMLIN-
236 PM CDT MON JUN 13 2005
...FUNNEL CLOUDS REPORTED...
THUNDERSTORMS ARE MOVING ACROSS HAMLIN AND CODINGTON COUNTIES TOWARD
CLARK COUNTY. FUNNEL CLOUDS HAVE BEEN REPORTED WITH THESE
THUNDERSTORMS. A TORNADO WATCH IS IN EFFECT THROUGH 8 PM ACROSS EAST
CENTRAL SOUTH DAKOTA. IF YOU SEE A FUNNEL CLOUD AND FEEL
THREATENED...PLEASE TAKE COVER. REPORT ALL SEVERE WEATHER TO YOUR
NEAREST LAW ENFORCEMENT AGENCY.
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH
LITTLE OR NO WARNING.
ALBRECHT/HARDING
Tornado, Codington
- When
- June 13, 2:51 PM CST to 2:52 PM CST
- Where
- Codington County, 5 mi NE of Watertown
- Rating
- F0
- Path width
- 10 yd
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.950, -97.033
A tornado touched down briefly northeast of Watertown in an open field with no damage occurring.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, June 13 to 14, 20053 deaths · 5 events
- Flash Flood in New York, June 13 to 14, 2005$6.5 million · 1 event
- Tornadoes and Hail in Iowa, June 13, 2005$120,000 · F0 · 26 events
- Flash Flood and Hail in Illinois, June 13 to 14, 2005$100,000 · 1.75 in hail · 21 events
- Flash Flood and Damaging Winds in New York, June 13, 2005$145,000 · 50 kt wind · 7 events
- Flood and Hail in Texas, June 13, 2005$55,000 · 1 in hail · 22 events
- Damaging Wind in Missouri, June 13, 2005$100,000 · 60 kt wind · 1 event
- Damaging Wind in New York, June 13, 20051 injured · $50,000 · 55 kt wind · 1 event
- Tornado and Hail in Minnesota, June 13, 2005F0 · 40 events
- Damaging Wind in New York, June 13, 2005$50,000 · 55 kt wind · 1 event
- Damaging Wind in New York, June 13, 2005$50,000 · 55 kt wind · 1 event
- Flooding and Hail in Oklahoma, June 13, 20051.75 in hail · 33 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454832.